MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSEAL535RH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #t94j2a.Investigation summary: the device was received with the top of the i-blade slightly lifted and cable cut off.The device was connected to the generator and it was recognized.Because the i-blade was damaged not all functional testing could be performed with the generator.Due to the device returned condition, we were unable to investigate further.The jaws were found attached to the instrument.In addition, no pieces were found missing under microscope inspection.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i-blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.
 
Event or Problem Description
It was reported that during a colon resection, enseal was not sealing well and the jaws were not opening well.The case was completed with another enseal.There were no patient consequences.

Brand Name
ENSEAL 5MM ROUND TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9908297
Report Number3005075853-2020-01887
Device Sequence Number14156670
Product Code GEI
UDI-Device Identifier10705036000044
UDI-Public10705036000044
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberNSEAL535RH
Device Catalogue NumberNSEAL535RH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date03/31/2020
Patient Sequence Number1